MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 32MM X 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 32MM X 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71339548
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed.It is unknown the reason for this revision.Liner was removed.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed.The reason for this revision is unknown.The affected oxinium femoral head and r3 articular insert were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the insert did not reveal any deviation from the standard manufacturing processes.The lot number for the femoral head was not provided.Thus, a review of the manufacturing records for this part cannot be performed.A review of the complaint history for the listed insert revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.A clinical analysis noted that the x-ray provided is undated and shows a greater trochanteric non-union fracture with a fracture plate and cerclage wires.There is a broken screw near the distal tip of the stem.The prosthetic head doesn¿t appear centered in the shell but this is a single view.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported revision cannot be confirmed.The impact to the patient beyond the revision cannot be concluded.No further clinical assessment is warranted at this time.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
R3 0 DEG XLPE ACET LNR 32MM X 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8862831
Report Number1020279-2019-02895
Device Sequence Number14141837
Product Code MBL
UDI-Device Identifier03596010598790
UDI-Public03596010598790
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71339548
Device Lot Number17MM13590
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;